Alert archive / Kentucky / Wind Advisories in 2023

Wind Advisory 10, NWS Louisville, KY

March 24, 202310 counties in Indiana; 39 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Mar 24, 2023, 12:41 PM EDT for 10 counties in Indiana; 39 counties in Kentucky. It took effect at Mar 25, 2023, 4:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2023, 12:41 PM EDT (16:41 UTC)
In effect from
Mar 25, 2023, 4:00 AM EDT
Expired
Mar 25, 2023, 5:00 PM EDT
In force
13 hr
Issued by
NWS Louisville, KY
All 49 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS73 KLMK 241641
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1241 PM EDT Fri Mar 24 2023

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
063>067-076>078-081-082-250900-
/O.NEW.KLMK.WI.Y.0010.230325T0800Z-230325T2100Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham-
Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Edmonton, Columbia, Jamestown, Burkesville, and Albany
1241 PM EDT Fri Mar 24 2023 /1141 AM CDT Fri Mar 24 2023/

...WIND ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 5 PM EDT
/4 PM CDT/ SATURDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Indiana and portions of central Kentucky. 

* WHEN...From 4 AM EDT /3 AM CDT/ to 5 PM EDT /4 PM CDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

RAS
4 follow-up statements
002 
WWUS73 KLMK 250844
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
444 AM EDT Sat Mar 25 2023

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
063>067-076>078-081-082-252100-
/O.CON.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham-
Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Edmonton, Columbia, Jamestown, Burkesville, and Albany
444 AM EDT Sat Mar 25 2023 /344 AM CDT Sat Mar 25 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Indiana and portions of central Kentucky.

* WHEN...From 4 AM EDT /3 AM CDT/ to 5 PM EDT /4 PM CDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result,
  especially given saturated soils.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CSG
732 
WWUS73 KLMK 251031
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
631 AM EDT Sat Mar 25 2023

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
063>067-076>078-081-082-252100-
/O.CON.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham-
Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Edmonton, Columbia, Jamestown, Burkesville, and Albany
631 AM EDT Sat Mar 25 2023 /531 AM CDT Sat Mar 25 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...Southern Indiana and portions of central Kentucky.

* WHEN...From 4 AM EDT /3 AM CDT/ to 5 PM EDT /4 PM CDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result, especially given saturated soils.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CSG
020 
WWUS73 KLMK 251916
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
316 PM EDT Sat Mar 25 2023

INZ076-083-084-089-KYZ023-024-063-076-081-082-252030-
/O.CAN.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/
Orange-Dubois-Crawford-Perry-Hancock-Breckinridge-Hart-Metcalfe-
Cumberland-Clinton-
Including the cities of Paoli, Jasper, English, Tell City, 
Lewisport, Hawesville, Hardinsburg, Horse Cave, Edmonton, 
Burkesville, and Albany
316 PM EDT Sat Mar 25 2023 /216 PM CDT Sat Mar 25 2023/

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria and are no longer
expected to be a hazard. 

$$

INZ077>079-090>092-KYZ025-028>043-045>049-053>057-064>067-077-078-
252100-
/O.CON.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/
Washington-Scott-Jefferson-Harrison-Floyd-Clark-Meade-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-Lincoln-Adair-
Russell-
Including the cities of Salem, Scottsburg, Madison, Corydon, 
New Albany, Jeffersonville, Brandenburg, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Greensburg, Campbellsville, Liberty, Stanford, Columbia, 
and Jamestown
316 PM EDT Sat Mar 25 2023 /216 PM CDT Sat Mar 25 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 40-45 mph.

* WHERE...Portions of and south central Indiana and east 
  central, north central and south central Kentucky. 

* WHEN...Until 5 PM EDT /4 PM CDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EBW
446 
WWUS73 KLMK 252100
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
500 PM EDT Sat Mar 25 2023

INZ077>079-090>092-KYZ025-028>043-045>049-053>057-064>067-077-078-
252200-
/O.EXP.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/
Washington-Scott-Jefferson-Harrison-Floyd-Clark-Meade-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-Lincoln-Adair-
Russell-
Including the cities of Salem, Scottsburg, Madison, Corydon, 
New Albany, Jeffersonville, Brandenburg, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Greensburg, Campbellsville, Liberty, Stanford, Columbia, 
and Jamestown
500 PM EDT Sat Mar 25 2023 /400 PM CDT Sat Mar 25 2023/

...WIND ADVISORY WILL EXPIRE AT 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

Widespread gusty winds over 40 mph have subsided across the 
region, however occasional gusts between 30 and 40 mph may still 
occur through late afternoon.

$$

BJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:38 PM EDT, 3 minutes earlier.

Area forecast discussion, Mar 24, 12:38 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1238 PM EDT Fri Mar 24 2023

.Forecast Update...
Issued at 1235 PM EDT Fri Mar 24 2023

Near-term forecast is rolling pretty much as planned, with mainly a
steady soaking rain across much of Kentucky at this time. No
immediate hazardous weather concerns, but this rainfall is priming
the soil for more intense rainfall rates tonight. Still looking for
the greatest threat of strong/severe storms between approx 10 PM and
4 AM EDT, with a transit time likely to be quicker than that as the
line is likely to accelerate.

Main issues being addressed at this point are gusty SW winds behind
the squall line. Gusts over 40 mph are pretty much a slam dunk for
all of our area except perhaps south central Kentucky.  In
coordination with ILN, IND, and JKL, will run a Wind Advisory from
08-21Z Sat, covering our counties in the Eastern Time Zone and maybe
one tier of counties in the Central Time Zone. Look for the NPW
shortly.

&&

.Short Term...(Today and tonight)
Issued at 323 AM EDT Fri Mar 24 2023

A nearly stationary front lined up along the Ohio River will remain
in the area today as low pressure over the Red River Valley
organizes and moves up the boundary. A WSW-ENE band of showers and
embedded thunder will move along this boundary, especially across
southern Indiana and north central Kentucky. General rainfall
amounts averaging half an inch to an inch are expected during the
daylight hours, but streaks of higher amounts will be possible in
areas of training.

With the front lying across the region today, there will be a large
variation in temperatures from north to south. Highs in southern
Indiana, with clouds, rain, and on the north side of the front,
should be around 60 (normal for late March). In southern Kentucky,
near the Tennessee line well south of the front and in an area with
less rainfall expected, low to mid 70s should be attainable.

Tonight that low to our west will proceed from southeast Missouri to
northern Indiana, lifting the warm front north early this evening
and then swinging its attendant cold front through tonight.
Instability in the warm sector this evening still looks meager and
mostly elevated above a weak low level inversion. Organized
convection can still be expected with strong bulk shear, and strong
low level helicity may result in rotation aloft. However, the lack of
instability and the possibility of a slight low level inversion may
work against getting rotation to extend toward the ground. Most HREF
members show the greatest concentration of UH tracks to our west and
south. Still...not trying to completely discount the possibility of
isolated brief spin-ups, especially near any breaks, bulges, or
other nudgers along the line of storms as it rolls through. The best
chances will be south of the Western Kentucky Parkway and west of
Interstate 65, including the Bowling Green region, this evening.

HREF QPF has come up in southwestern parts of central Kentucky south
of the current Flood Watch. However, that area has not seen much
rain yet, and FFG numbers are highest there. Though there will be
the possibility of some training convection during the daylight
hours, the most intense rainfall rates will be associated with the
showers and storms this evening, which will be progressive and in a
band of convection that will be moving orthogonal to its
orientation. As a result, confidence isn't high enough yet to expand
the Flood Watch into those areas, but we will watch the system
closely to see how it evolves this morning and will update as needed.

24-hour rainfall totals through Saturday morning are generally
around two inches, but the convective nature of the precipitation
means some places may get much more. The greatest flash flood threat
will come with the storms this evening.

.Long Term...(Saturday through Thursday)
Issued at 240 AM EDT Fri Mar 24 2023

...Gusty Winds Saturday...

The heavy rain threat will be coming to an end on Saturday, with the
last wave of rain expected to be pushing through the region after
daybreak on Saturday along with FROPA. Drier conditions are
anticipated by the afternoon in the front's wake. The associated sfc
low will be deepening as it tracks into the Great Lakes, leading to
a tightening sfc pressure gradient across our area and southwesterly
wind gusts up to 40-45 mph through the day as a result. Given how
saturated the soils should be by then, these wind gusts could cause
some issues across the area, especially with weakly rooted trees.
The pressure gradient will weaken by Saturday night as high pressure
builds across the region.

Should be a relatively quiet long term through much of next week.
Upper flow should feature a broad/flat longwave trough over much of
CONUS, and we'll likely see some weak/subtle shortwaves move through
the mean flow and provide some low rain chances. Confidence remains
fairly low due to difference in timing of these disturbances, so
will stick with NBM broad brush low PoPs through much of next week.
Regardless, each wave appears moisture-starved, so not expecting
much in terms of QPF. Greatest rain chances will likely come late
next week as the upper pattern amplifies to our west.

Despite these weak disturbances, temperatures will be seasonable for
majority of the week. However, a Canadian high will move into the
region Tuesday night, which could support Wednesday morning lows to
be near freezing.

&&

.Aviation...(12Z TAF Issuance)
Issued at 658 AM EDT Fri Mar 24 2023

At the start of the TAF period a nearly stationary front is lined up
along the Ohio River. This boundary will remain in the vicinity
throughout the day and act as a focal point for a broad corridor of
showers and occasionally some embedded thunder. Winds will be very
tricky to forecast at HNB/SDF/LEX as the boundary drifts around the
area, plus the effects of convective outflow.

Tonight strengthening low pressure will advance from southeast
Missouri to northern Indiana. This will lift the stationary front
north as a warm front, and will swing its trailing cold front into
the middle Ohio Valley overnight. The WSW-ENE band of showers and
embedded thunder will lift with the warm front, and a north-south
oriented line of convection will move in ahead of the cold front.
Thunder is more likely with the evening activity, some of which may
be strong to severe with strong gusty winds...especially at BWG.
Winds will become strong and gusty outside of thunderstorms late
tonight and into Saturday morning as the intensifying low pressure
center moves by.

The complexity of the meteorological set-up results in lowered
confidence, particularly with winds at HNB/SDF/LEX given the
boundary lurking near the airports. Confidence is somewhat higher in
the general timing of tonight's storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...RAS
Short Term...13
Long Term...CJP
Aviation...13
Hazardous weather outlook, Mar 24, 3:41 AM EDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Louisville KY
341 AM EDT Fri Mar 24 2023

KYZ027-046>049-053>057-061>067-070>078-081-082-250745-
Grayson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-
Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Leitchfield, Springfield, Harrodsburg,
Nicholasville, Winchester, Hodgenville, Lebanon, Danville,
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
341 AM EDT Fri Mar 24 2023 /241 AM CDT Fri Mar 24 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Showers and scattered thunderstorms can be expected today into this
evening. The main threat with any storms today will be locally heavy
rain. This evening some storms may produce small hail, gusty winds,
and there is a small chance of an isolated tornado or two. Heavy
downpours can be expected this evening as well and could lead to
minor local flooding problems.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind gusts of 40 mph are possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today through Saturday morning.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>026-028>043-045-250745-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Hardin-Bullitt-Oldham-
Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Elizabethtown,
Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle,
Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, and Bardstown
341 AM EDT Fri Mar 24 2023 /241 AM CDT Fri Mar 24 2023/

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Showers and scattered thunderstorms can be expected today into this
evening. The main threat with any storms today will be locally heavy
rain and minor flooding. This evening some storms may produce small
hail, gusty winds, and there is a small chance of an isolated tornado
or two. Heavy downpours can be expected this evening as well and
could lead to significant flooding problems.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind gusts of 40-45 mph will be possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today through Saturday morning.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13/CJP

In the hours before

Special weather statement, Mar 24, 9:45 AM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Louisville KY
845 AM CDT Fri Mar 24 2023

KYZ063-064-073-074-076-241415-
Hart KY-Metcalfe KY-Allen KY-Barren KY-Green KY-
845 AM CDT Fri Mar 24 2023

...Strong thunderstorms will impact portions of Green, southeastern
Hart, northeastern Allen, Barren and western Metcalfe Counties
through 915 AM CDT...

At 844 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Munfordville to 9 miles north of Scottsville.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Munfordville around 850 AM CDT.

Other locations in the path of these storms include Greensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3706 8609 3706 8607 3711 8607 3731 8594
      3741 8555 3736 8548 3730 8543 3684 8574
      3683 8578 3683 8623
TIME...MOT...LOC 1344Z 258DEG 32KT 3727 8589 3688 8615

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RAS
Special weather statement, Mar 24, 10:11 AM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
1011 AM EDT Fri Mar 24 2023

KYZ064-065-076-077-241445-
Metcalfe KY-Taylor KY-Adair KY-Green KY-
1011 AM EDT Fri Mar 24 2023

...Strong thunderstorms will impact portions of Green, Taylor, Adair
and Metcalfe Counties through 1045 AM EDT/945 AM CDT/...

At 1010 AM EDT/910 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles north of Greensburg
to near Edmonton. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Strong wind gusts may be accompanied by
         little or no rain, especially in southern Metcalfe and
         Adair Counties.

Strong thunderstorms will be near...
  Greensburg around 915 AM CDT.
  Campbellsville around 1025 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3696 8575 3705 8576 3742 8556 3741 8508
      3738 8513 3736 8513 3731 8516 3726 8506
      3718 8504 3700 8520 3693 8523 3694 8545
      3689 8548
TIME...MOT...LOC 1410Z 277DEG 38KT 3735 8551 3703 8568

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RAS
Special weather statement, Mar 24, 10:40 AM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Louisville KY
1040 AM EDT Fri Mar 24 2023

KYZ066-067-078-241515-
Russell KY-Lincoln KY-Casey KY-
1040 AM EDT Fri Mar 24 2023

...Strong thunderstorms will impact portions of southern Lincoln,
Russell and Casey Counties through 1115 AM EDT/1015 AM CDT/...

At 1040 AM EDT/940 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles northwest of
Liberty to 9 miles south of Columbia. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Liberty around 1050 AM EDT.
  Jamestown around 955 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3690 8527 3692 8523 3700 8520 3718 8504
      3726 8506 3731 8516 3738 8513 3741 8505
      3744 8504 3737 8449 3733 8450 3735 8456
      3712 8490 3705 8491 3700 8484 3695 8491
      3696 8495 3692 8496 3683 8511
TIME...MOT...LOC 1440Z 286DEG 38KT 3737 8507 3698 8527

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:04 PM EDTSpecial Weather StatementLMKScott26 min
Mar 24, 2:39 AM EDTSpecial Weather StatementLMKFloyd, Harrison51 min
Mar 24, 3:56 AM EDTSpecial Weather StatementLMKCrawford, Harrison34 min
Mar 24, 5:17 AM EDTSpecial Weather StatementLMKPerry28 min
Mar 24, 3:25 AM EDTSpecial Weather StatementLMKAnderson, Franklin, Harrison, Scott, Spencer, Woodford35 min
Mar 24, 4:00 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Nicholas30 min
Mar 24, 9:45 AM EDTSpecial Weather StatementLMKBarren, Green, Hart30 min
Mar 24, 10:11 AM EDTSpecial Weather StatementLMKAdair, Green, Metcalfe, Taylor34 min
Mar 24, 10:40 AM EDTSpecial Weather StatementLMKCasey, Russell35 min

Nearby

Wind Advisories in Kentucky, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.